1 / 23
1. Opiate intoxication is characterized by which of the following?
The correct answer is: Miosis
2 / 23
2. Some asthmatic patients exhibit aspirin sensitivity (and sensitivity to other NSAIDS). Daily administration of aspirin causes desensitization not only to aspirin also to other NSAIDS. This phenomenon is:
After tolerance to asthma-inducing effects of aspirin has been increased following repetitive dosing (desensitization), other cross-reactive drugs are not as likely to cause asthma either. This effect is cross-tolerance. Another example of cross-tolerance is seen among sedative hypnotics. He an increased tolerance to diazepam, for example, may also be seen for other sedative hypnotics.
3 / 23
3. Which of the following is the antidote for the toxin Lead?
The correct answer is: CaEDTA
4 / 23
4. Adverse effect(s) of laxatives:
Well done. Often students will jump at answering dehydration, however these are all potential side effects. Laxatives very rarely cause serious side-effects. Common side-effects include wind (flatulence), cramps, diarrhoea, feeling sick, and bloating. Most of the side-effects can be avoided or reduced by starting off on a low dose and increasing the dose of oral laxatives gradually.
Bulk-forming laxatives - patients may notice an increase in flatulence and abdominal bloating. This is normal and tends to settle down after a few weeks as the gut becomes used to the increase in fibre (or bulk-forming laxative). Occasionally, bulk-forming laxatives can make symptoms worse if the patient has very severe constipation. This is because they may cause abdominal bloating and discomfort without doing much to clear a lot of stools (faeces) which are stuck further down the gut.
5 / 23
5. A child has ingested an unknown substance and has evidence of respiratory depression. This symptom is usually found with poisoning due to:
The main toxic side effect of opioids is respiratory depression.
6 / 23
6. Grey baby syndrome occurs with which of the following drugs?
The correct answer is: Chloramphenicol
7 / 23
7. A doctor and nurse start frantically looking for naloxone for a female patient is suspected of overdosing of IV narcotics. What basic principle in the treatment of poisoning are they overlooking?
8 / 23
8. Which of the following are Type IV hypersensitivity reactions?
The correct answer is: Chrons disease and Rhematioid arthritis
9 / 23
9. Which one of the following drugs is least likely to cause drug induced blood dyscrasia or agranulocytosis?
The correct answer is: Phenytoin
10 / 23
10. Which of the following counselling points would NOT be appropriate when talking to a patient about their azathioprine tablets?
The correct answer is: You may feel drowsy with this medication and if affected you should avoid driving or using machinery.
11 / 23
11. Adverse effects of beta-2 adrenergic bronchodilators include all of the following EXCEPT:
The correct answer is: lethargy
12 / 23
12. A woman phoned you whilst running a busy afternoon clinic. She told you that her husband has swallowed 30 tablets of acetaminophen/paracetamol 325mg. What is the proper advice?
This would be the best course of action as the dosage could be considered hepatotoxic. The correct answer is: Refer him to the emergency department
13 / 23
13. Reversible Oligospermia is assoicated with which of the following drugs?
The correct answer is: Sulfasalazine
14 / 23
14. Blood tests are carried out on patients who take carbimazole, which one below is a FALSE statement?
The correct answer is: This is so that the clinician can monitor for anaemia
15 / 23
15. Antidote for amitriptyline (Elavil) overdose is:
The correct answer is: physostigmine
16 / 23
16. Antidote for chlorpromazine overdose is:
The correct answer is: benztropine
17 / 23
17. Which of the following is the main danger caused by acetaminophen (Paracetamol, Tylenol) overdose?
Paracetamol toxicity is caused by excessive use or overdose of the analgesic drug paracetamol (called acetaminophen in North America). Mainly causing liver injury, paracetamol toxicity is one of the most common causes of poisoning worldwide. In the United States and the United Kingdom it is the most common cause of acute liver failure. Many individuals with paracetamol toxicity may have no symptoms at all in the first 24 hours following overdose. Others may initially have nonspecific complaints such as vague abdominal pain and nausea. With progressive disease, signs of liver failure may develop; these include low blood sugar, low blood pH, easy bleeding, and hepatic encephalopathy. Some will spontaneously resolve, although untreated cases may result in death.
Damage to the liver, or hepatotoxicity, results not from paracetamol itself, but from one of its metabolites, N-acetyl-p-benzoquinoneimine (NAPQI)(also known as N-acetylimidoquinone).
18 / 23
18. A patient complains of headache and his blood pressure is 120/80. His medications include hydrochlorothiazide and hydralazine. Which of the following would seem most likely?
19 / 23
19. Nitroglycerin is used for the treatment of angina. A specific concern related to the long term use of this drug is which of the following?
The correct answer is: Tolerance developing requiring larger doses
20 / 23
20. Which of the following drug should not be taken on empty stomach?
The correct answer is: Cefuroxime Axetil
21 / 23
21. Acetaminophen (Tylenol) overdose is treated with:
22 / 23
22. A baby swallowed the contents of a 15g tube of nystatin. What should you do to remedy the over dosage?
23 / 23
23. Following are characteristics of toxic shock syndrome, EXCEPT:
The correct answer is: person to person transmission
Your score is
The average score is 0%
Please rate the quiz!